Alert archive / Louisiana / River Flood Warnings in 2018
River Flood Warning 103, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Dec 8, 2018, 8:23 PM CST for Beauregard Parish, Vernon Parish, Louisiana; Newton County, Texas. It took effect at Dec 9, 2018, 4:17 PM CST. It was in force for 50 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 8, 2018, 8:23 PM CST (02:23 UTC)
- In effect from
- Dec 9, 2018, 4:17 PM CST
- Expired
- Dec 11, 2018, 6:00 PM CST
- In force
- 50 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Beauregard Parish, LA, Vernon Parish, LA, Newton County, TX
The radar
The Ft Polk radar (KPOE), 70 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sabine River near Bon Wier (BWRT2). The gauge peaked at 29.42 ft at Dec 9, 2018, 4:00 PM CST.
- Action stage
- 30 ft
- Minor stage
- 30 ft
- Moderate stage
- 33 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08028500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
523
WGUS44 KLCH 090223
FLWLCH
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Lake Charles La
823 PM CST Sat Dec 8 2018
...The National Weather Service in Lake Charles has issued a flood
warning for the following rivers in Louisiana...Texas...
Sabine River Near Bon Wier
LAC011-115-TXC351-091623-
/O.NEW.KLCH.FL.W.0103.181209T2217Z-181212T0000Z/
/BWRT2.1.ER.181209T2217Z.181210T1200Z.181211T1200Z.NO/
823 PM CST Sat Dec 8 2018
The National Weather Service in Lake Charles has issued a
* Flood Warning for
the Sabine River Near Bon Wier.
* from Sunday afternoon to Tuesday evening...or until the warning is
cancelled.
* At 7:15 PM Saturday the stage was 27.6 feet.
* Minor flooding is forecast.
* Flood stage is 30.0 feet.
* Forecast...rise above flood stage by tomorrow afternoon and
continue to rise to near 30.6 feet by Monday morning. the river
will fall below flood stage by Tuesday morning.
* Impact...At stages near 30.0 feet...Minor lowland flooding will
occur along the river between Merryville and Bon Wier. A few roads
in Southwest Vernon Parish have water over them.
* Impact...At stages near 28.0 feet...The river is at its bankfull
stage.
&&
LAT...LON 3104 9348 3082 9350 3053 9363 3055 9383
3078 9367 3104 9361
$$
132 follow-up statements
277
WGUS84 KLCH 091520
FLSLCH
Flood Statement
National Weather Service Lake Charles La
920 AM CST Sun Dec 9 2018
...The Flood Warning is cancelled for the following rivers in
Louisiana...
Calcasieu River At Old Town Bay
...The Flood Warning continues for the following rivers in
Louisiana...Texas...
Bayou Des Cannes Near Eunice
Calcasieu River Near Glenmora
Bayou Anacoco Near Rosepine
Sabine River Near Bon Wier
Neches River Near Town Bluff
Neches River at Neches River Saltwater Barrier
Neches River Near Beaumont
Village Creek Near Kountze
Sabine River Near Deweyville
Pine Island Bayou Near Sour Lake
TXC241-457-100519-
/O.EXT.KLCH.FL.W.0100.181211T0234Z-000000T0000Z/
/TBFT2.1.ER.181211T0234Z.181212T1800Z.000000T0000Z.NO/
920 AM CST Sun Dec 9 2018
The Flood Warning continues for
The Neches River Near Town Bluff.
* from Monday evening until further notice...or until the warning is
cancelled.
* At 8:00 AM Sunday the stage was 67.2 feet.
* Minor flooding is forecast.
* Flood stage is 68.0 feet.
* Forecast...rise above flood stage by tomorrow evening and continue
to rise to near 68.6 feet by Wednesday early afternoon. additional
rises are possible thereafter.
* Impact...At stages near 65.0 feet...Areas around Barlow Lake and
Brushy Lake begin to flood.
* Impact...At stages near 64.0 feet...Minor flooding will occur.
* Impact...At stages near 62.0 feet...The river is at bankfull
stage.
&&
LAT...LON 3099 9415 3053 9399 3053 9418 3079 9420 3096 9432
$$
TXC199-241-245-361-100519-
/O.EXT.KLCH.FL.W.0101.181210T1600Z-000000T0000Z/
/NSBT2.2.ER.181210T1600Z.181213T0000Z.000000T0000Z.NO/
920 AM CST Sun Dec 9 2018
The Flood Warning continues for
The Neches River at Neches River Saltwater Barrier.
* from Monday morning until further notice...or until the warning is
cancelled.
* At 8:15 AM Sunday the stage was 2.6 feet.
* Moderate flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...rise above flood stage by tomorrow late morning and
continue to rise to near 6.1 feet by Wednesday evening.
* Impact...At stages near 5.0 feet...Water is about two feet over
portions of Four Oaks Ranch Road.
&&
LAT...LON 3033 9404 3008 9401 3008 9413 3033 9421
$$
TXC245-361-100519-
/O.EXT.KLCH.FL.W.0102.181211T0200Z-000000T0000Z/
/BEAT2.1.ER.181211T0200Z.181213T0000Z.000000T0000Z.NO/
920 AM CST Sun Dec 9 2018
The Flood Warning continues for
The Neches River Near Beaumont.
* from Monday evening until further notice...or until the warning is
cancelled.
* At 9:00 AM Sunday the stage was estimated at 2.3 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...Rise above flood stage by late Monday evening and
continue to rise to near 5.4 feet by Wednesday evening.
* Impact...At stages near 4.0 feet...Minor flooding of Beaumont
Country Club and Colliers Ferry Park can be expected. Also flooding
in Northwest Orange County south of River Oaks to Bunns Bluff can
be expected. Water may go over Four Oaks Ranch Road in Northwest
Orange County.
&&
LAT...LON 3019 9417 3023 9411 3004 9378 2992 9387 2998 9406
$$
LAC001-039-097-100519-
/O.EXT.KLCH.FL.W.0096.000000T0000Z-181210T0600Z/
/BDCL1.1.ER.181210T0000Z.181210T0000Z.181210T0000Z.UU/
920 AM CST Sun Dec 9 2018
The Flood Warning continues for
The Bayou Des Cannes Near Eunice.
* until late tonight...or until the warning is cancelled.
* At 8:00 AM Sunday the stage was 15.7 feet.
* Minor flooding is forecast.
* Flood stage is 16.0 feet.
* Forecast...The river is expected to rise to near flood stage this
evening and then begin falling.
* Impact...At stages near 16.0 feet...Minor flooding begins along
the bayou with a few structures right along the bayou threatened.
&&
LAT...LON 3057 9240 3056 9235 3019 9256 3022 9260
3045 9257
$$
LAC079-100519-
/O.EXT.KLCH.FL.W.0097.181209T1800Z-181214T0730Z/
/GLML1.1.ER.181209T1800Z.181211T1800Z.181214T0130Z.NO/
920 AM CST Sun Dec 9 2018
The Flood Warning continues for
The Calcasieu River Near Glenmora.
* from this afternoon to late Thursday night...or until the warning
is cancelled.
* At 8:45 AM Sunday the stage was 11.8 feet.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...rise above flood stage by this afternoon and continue to
rise to near 14.0 feet by Tuesday early afternoon. The river will
fall below flood stage by Thursday evening.
* Impact...At stages near 14.0 feet...Some roads upstream from
Glenmora, including Strothers Crossing Road near the community of
Calcasieu and Price Crossing Road near Hineston have two to three
feet of water over the road and are subject to being closed.
Flooding of forested areas near the river will also occur.
* Impact...At stages near 12.0 feet...When the river is rising and
the gauge reading is forecast to reach 12 feet or higher. Roads
upstream from Glenmora, including Strothers Crossing Road near the
community of Calcasieu and Price Crossing Road near Hineston have
water on them and are subject to being closed. Also, flooding of
forested areas near the river will occur.
&&
LAT...LON 3115 9275 3105 9265 3090 9262 3090 9269 3113 9279
$$
LAC019-091550-
/O.CAN.KLCH.FL.W.0098.000000T0000Z-181210T0600Z/
/OTBL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
920 AM CST Sun Dec 9 2018
The Flood Warning is cancelled for
The Calcasieu River At Old Town Bay.
* At 6:00 AM Sunday the stage was estimated at 3.5 feet.
* Flooding has ended.
* Flood stage is 4.0 feet.
* Impact...At stages near 3.5 feet...Ponding of water on low spots
along Goos Ferry Road will occur.
&&
LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329
$$
LAC115-100519-
/O.EXT.KLCH.FL.W.0099.000000T0000Z-181210T2000Z/
/RPIL1.1.ER.181209T1930Z.181210T0000Z.181210T0800Z.NO/
920 AM CST Sun Dec 9 2018
The Flood Warning continues for
The Bayou Anacoco Near Rosepine.
* until Monday afternoon...or until the warning is cancelled.
* At 8:45 AM Sunday the stage was 16.1 feet.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...rise above flood stage by this afternoon and continue to
rise to near 17.3 feet by this evening. The river will fall below
flood stage by after midnight tomorrow.
* Impact...At stages near 17.0 feet...Minor flooding of agricultural
and forested areas near the bayou will occur.
&&
LAT...LON 3103 9327 3088 9333 3083 9358 3091 9356 3109 9341
$$
LAC011-115-TXC351-100519-
/O.EXT.KLCH.FL.W.0103.181210T0000Z-181210T2100Z/
/BWRT2.1.ER.181210T0000Z.181210T0600Z.181210T0900Z.NO/
920 AM CST Sun Dec 9 2018
The Flood Warning continues for
The Sabine River Near Bon Wier.
* from this evening to Monday afternoon...or until the warning is
cancelled.
* At 8:15 AM Sunday the stage was 29.2 feet.
* Minor flooding is forecast.
* Flood stage is 30.0 feet.
* Forecast...rise above flood stage by this evening and continue to
rise to near 30.2 feet by after midnight. The river will
fall below flood stage by early tomorrow.
* Impact...At stages near 30.0 feet...Minor lowland flooding will
occur along the river between Merryville and Bon Wier. A few roads
in Southwest Vernon Parish have water over them.
* Impact...At stages near 28.0 feet...The river is at its bankfull
stage.
&&
LAT...LON 3104 9348 3082 9350 3053 9363 3055 9383
3078 9367 3104 9361
$$
LAC011-019-TXC351-361-100519-
/O.CON.KLCH.FL.W.0087.000000T0000Z-000000T0000Z/
/DWYT2.1.ER.181104T1107Z.181211T0600Z.000000T0000Z.NO/
920 AM CST Sun Dec 9 2018
The Flood Warning continues for
The Sabine River Near Deweyville.
* until further notice...or until the warning is cancelled.
* At 7:45 AM Sunday the stage was 24.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 24.0 feet.
* Forecast...The river will continue rising to near 25.1 feet by
Tuesday evening then slowly begin falling.
* Impact...At stages near 25.0 feet...Lowest roads beside the river
flood around Deweyville and subject to being closed. In addition,
low-lying roads in Southwest Beauregard Parish are flooded
including Robert Clark Road. Flooding occurs on the south side of
Niblett Bluff Park with access roads to camp houses cut off around
the park. Access roads to the river in Northeastern Orange County
become flooded.
* Impact...At stages near 24.0 feet...Minor lowland flooding will
occur.
&&
LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
3062 9378
$$
TXC199-100519-
/O.EXT.KLCH.FL.W.0094.181211T1400Z-181212T1200Z/
/KOUT2.1.ER.181211T1400Z.181211T1800Z.181212T0000Z.NO/
920 AM CST Sun Dec 9 2018
The Flood Warning continues for
The Village Creek Near Kountze.
* from Tuesday morning to Wednesday morning...or until the warning is
cancelled.
* At 8:30 AM Sunday the stage was 12.7 feet.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...rise above flood stage by Tuesday morning and continue
to rise to near 17.2 feet by Tuesday early afternoon. The river will
fall below flood stage by Tuesday evening.
* Impact...At stages near 17.0 feet...Water covers low spots on
Willard Lake Road and Village Creek Road near Lumberton.
* Impact...At stages near 12.0 feet...The river is at bankfull
stage.
&&
LAT...LON 3048 9433 3050 9423 3026 9404 3016 9414 3033 9433
$$
TXC199-245-100519-
/O.CON.KLCH.FL.W.0095.000000T0000Z-000000T0000Z/
/SOLT2.1.ER.181208T1615Z.181212T0600Z.000000T0000Z.NO/
920 AM CST Sun Dec 9 2018
The Flood Warning continues for
The Pine Island Bayou Near Sour Lake.
* until further notice...or until the warning is cancelled.
* At 7:45 AM Sunday the stage was 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will continue rising to near 27.6 feet by
Wednesday morning then begin falling.
* Impact...At stages near 25.0 feet...Water inundates roads in
lowland areas near the river. Low spots on Old Sour Lake Road are
under water.
* Impact...At stages near 22.0 feet...River is at bankfull stage.
&&
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406 3004 9445
$$669
WGUS84 KLCH 100110
FLSLCH
Flood Statement
National Weather Service Lake Charles La
710 PM CST Sun Dec 9 2018
...The Flood Warning is cancelled for the following rivers in
Louisiana...Texas...
Bayou Des Cannes Near Eunice
Sabine River Near Bon Wier
...The Flood Warning continues for the following rivers in
Louisiana...Texas...
Bayou Anacoco Near Rosepine
Neches River Near Town Bluff
Neches River at Neches River Saltwater Barrier
Neches River Near Beaumont
Village Creek Near Kountze
Calcasieu River Near Glenmora
Sabine River Near Deweyville
Pine Island Bayou Near Sour Lake
LAC079-101510-
/O.CON.KLCH.FL.W.0097.000000T0000Z-181214T0730Z/
/GLML1.1.ER.181209T1752Z.181211T1800Z.181214T0130Z.NO/
710 PM CST Sun Dec 9 2018
The Flood Warning continues for
The Calcasieu River Near Glenmora.
* until late Thursday night...or until the warning is cancelled.
* At 6:45 PM Sunday the stage was 12.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue rising to near 14.0 feet by
Tuesday early afternoon. The river will fall below flood stage
Thursday evening.
* Impact...At stages near 14.0 feet...Some roads upstream from
Glenmora, including Strothers Crossing Road near the community of
Calcasieu and Price Crossing Road near Hineston have two to three
feet of water over the road and are subject to being closed.
Flooding of forested areas near the river will also occur.
* Impact...At stages near 12.0 feet...When the river is rising and
the gauge reading is forecast to reach 12 feet or higher. Roads
upstream from Glenmora, including Strothers Crossing Road near the
community of Calcasieu and Price Crossing Road near Hineston have
water on them and are subject to being closed. Also, flooding of
forested areas near the river will occur.
&&
LAT...LON 3115 9275 3105 9265 3090 9262 3090 9269 3113 9279
$$
LAC115-101510-
/O.EXT.KLCH.FL.W.0099.000000T0000Z-181211T1048Z/
/RPIL1.1.ER.181210T0458Z.181210T1800Z.181210T2248Z.NO/
710 PM CST Sun Dec 9 2018
...Flood Warning extended until late Monday night...The Flood Warning
continues for
The Bayou Anacoco Near Rosepine.
* until late Monday night...or until the warning is cancelled.
* At 6:45 PM Sunday the stage was 16.6 feet.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...rise above flood stage by tonight and continue to rise
to near 17.4 feet by tomorrow early afternoon. The river will fall
below flood stage by tomorrow afternoon.
* Impact...At stages near 17.0 feet...Minor flooding of agricultural
and forested areas near the bayou will occur.
&&
LAT...LON 3103 9327 3088 9333 3083 9358 3091 9356 3109 9341
$$
LAC011-115-TXC351-100140-
/O.CAN.KLCH.FL.W.0103.000000T0000Z-181210T2100Z/
/BWRT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
710 PM CST Sun Dec 9 2018
The Flood Warning is cancelled for
The Sabine River Near Bon Wier.
* At 6:15 PM Sunday the stage was 29.4 feet.
* Flood stage is 30.0 feet.
* Impact...At stages near 28.0 feet...The river is at its bankfull
stage.
&&
LAT...LON 3104 9348 3082 9350 3053 9363 3055 9383
3078 9367 3104 9361
$$
LAC011-019-TXC351-361-101510-
/O.CON.KLCH.FL.W.0087.000000T0000Z-000000T0000Z/
/DWYT2.1.ER.181104T1107Z.181212T1200Z.000000T0000Z.NO/
710 PM CST Sun Dec 9 2018
The Flood Warning continues for
The Sabine River Near Deweyville.
* until further notice...or until the warning is cancelled.
* At 6:45 PM Sunday the stage was 24.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 24.0 feet.
* Forecast...The river will continue rising to near 24.9 feet by
Wednesday morning then begin falling.
* Impact...At stages near 25.0 feet...Lowest roads beside the river
flood around Deweyville and subject to being closed. In addition,
low-lying roads in Southwest Beauregard Parish are flooded
including Robert Clark Road. Flooding occurs on the south side of
Niblett Bluff Park with access roads to camp houses cut off around
the park. Access roads to the river in Northeastern Orange County
become flooded.
* Impact...At stages near 24.0 feet...Minor lowland flooding will
occur.
&&
LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
3062 9378
$$
TXC241-457-101510-
/O.EXT.KLCH.FL.W.0100.181211T1600Z-000000T0000Z/
/TBFT2.1.ER.181211T1600Z.181214T0000Z.000000T0000Z.NO/
710 PM CST Sun Dec 9 2018
The Flood Warning continues for
The Neches River Near Town Bluff.
* from Tuesday morning until further notice...or until the warning is
cancelled.
* At 6:00 PM Sunday the stage was 66.9 feet.
* Minor flooding is forecast.
* Flood stage is 68.0 feet.
* Forecast...rise above flood stage by late Tuesday morning and
continue to rise to near 68.6 feet by Thursday evening.
* Impact...At stages near 65.0 feet...Areas around Barlow Lake and
Brushy Lake begin to flood.
* Impact...At stages near 64.0 feet...Minor flooding will occur.
&&
LAT...LON 3099 9415 3053 9399 3053 9418 3079 9420 3096 9432
$$
TXC199-241-245-361-101510-
/O.EXT.KLCH.FL.W.0101.181211T0000Z-000000T0000Z/
/NSBT2.1.ER.181211T0000Z.181213T1200Z.000000T0000Z.NO/
710 PM CST Sun Dec 9 2018
The Flood Warning continues for
The Neches River at Neches River Saltwater Barrier.
* from Monday evening until further notice...or until the warning is
cancelled.
* At 6:15 PM Sunday the stage was 2.1 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...rise above flood stage by tomorrow evening and continue
to rise to near 5.7 feet by Thursday morning.
* Impact...At stages near 5.0 feet...Water is about two feet over
portions of Four Oaks Ranch Road.
&&
LAT...LON 3033 9404 3008 9401 3008 9413 3033 9421
$$
TXC245-361-101510-
/O.EXT.KLCH.FL.W.0102.181211T1200Z-000000T0000Z/
/BEAT2.1.ER.181211T1200Z.181213T1200Z.000000T0000Z.NO/
710 PM CST Sun Dec 9 2018
The Flood Warning continues for
The Neches River Near Beaumont.
* from Tuesday morning until further notice...or until the warning is
cancelled.
* At 8:00 AM Sunday the stage was 2.2 feet.
* Flood stage is 4.0 feet.
* Forecast...rise above flood stage by Tuesday morning and continue
to rise to near 5.1 feet by Thursday morning.
* Impact...At stages near 4.0 feet...Minor flooding of Beaumont
Country Club and Colliers Ferry Park can be expected. Also flooding
in Northwest Orange County south of River Oaks to Bunns Bluff can
be expected. Water may go over Four Oaks Ranch Road in Northwest
Orange County.
&&
LAT...LON 3019 9417 3023 9411 3004 9378 2992 9387 2998 9406
$$
TXC199-101510-
/O.EXT.KLCH.FL.W.0094.181212T0200Z-181213T0224Z/
/KOUT2.1.ER.181212T0200Z.181212T0600Z.181212T1424Z.NO/
710 PM CST Sun Dec 9 2018
...Flood Warning extended until Wednesday evening...The Flood Warning
continues for
The Village Creek Near Kountze.
* from Tuesday evening to Wednesday evening...or until the warning is
cancelled.
* At 6:30 PM Sunday the stage was 13.3 feet.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...rise above flood stage by Tuesday evening and continue
to rise to near 17.2 feet by Wednesday morning. The river will fall
below flood stage by Wednesday morning.
* Impact...At stages near 17.0 feet...Water covers low spots on
Willard Lake Road and Village Creek Road near Lumberton.
* Impact...At stages near 12.0 feet...The river is at bankfull
stage.
&&
LAT...LON 3048 9433 3050 9423 3026 9404 3016 9414 3033 9433
$$
TXC199-245-101510-
/O.CON.KLCH.FL.W.0095.000000T0000Z-000000T0000Z/
/SOLT2.1.ER.181208T1615Z.181211T1200Z.000000T0000Z.NO/
710 PM CST Sun Dec 9 2018
The Flood Warning continues for
The Pine Island Bayou Near Sour Lake.
* until further notice...or until the warning is cancelled.
* At 6:45 PM Sunday the stage was 26.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will continue rising to near 27.3 feet by
Wednesday morning then begin falling.
* Impact...At stages near 25.0 feet...Water inundates roads in
lowland areas near the river. Low spots on Old Sour Lake Road are
under water.
* Impact...At stages near 22.0 feet...River is at bankfull stage.
&&
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406 3004 9445
$$
LAC001-039-097-100140-
/O.CAN.KLCH.FL.W.0096.000000T0000Z-181210T0600Z/
/BDCL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
710 PM CST Sun Dec 9 2018
The Flood Warning is cancelled for
The Bayou Des Cannes Near Eunice.
* At 6:00 PM Sunday the stage was 15.8 feet.
* Flood stage is 16.0 feet.
* Impact...At stages near 16.0 feet...Minor flooding begins along
the bayou with a few structures right along the bayou threatened.
&&
LAT...LON 3057 9240 3056 9235 3019 9256 3022 9260
3045 9257
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Dec 8, 5:44 PM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Dec 8, 5:44 PM CST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
544 PM CST Sat Dec 8 2018
.DISCUSSION...
For the 12/09/18 0000 UTC TAF package.
&&
.AVIATION...
While the bulk of PCPN has pushed out of the area to the east,
areas of light rain continue across south central LA, which will
bring periodic -RA along with some restrictions to VSBY to the
Acadiana terminals for another couple of hours. This is not
explicitly shown in the forecast, with the flight category
already determined by the low CIGS prevailing across the area.
This considerable low cloud cover is expected to persist through
the forecast period, with CIGS tonight expected to hover near the
IFR/MVFR threshold. Slow and gradual improvement is expected on
SUN, with MVFR forecast by late morning at the coastal terminals,
and early afternoon KAEX. Brisk and at times gusty NW winds to
prevail.
13
&&
.PREV DISCUSSION... /issued 430 PM CST Sat Dec 8 2018/
SYNOPSIS...
Sfc analysis shows low pres near Lake Pontchartrain, with a cold
front extending south off the SE LA coast over the northern Gulf
of Mexico. Meanwhile, the latest UA analysis and WV imagery show
the main trough aloft crossing TX, with ample moisture and
divergence in advance of the trough producing a swath of rainfall
acrs much of the lower MS Valley.
Regional radar mosaic shows the heaviest rain spreading into
southern MS/AL with a trailing line of showers/storms extending
southwest along the frontal boundary. Behind this, patchy light
rain is noted acrs LA into lower SE TX. Northerly winds are
beginning to bring cooler air into the area, with temperatures as
of 3 PM ranging from the middle 40s north to upper 40s/lower 50s
acrs lower SE TX/SW LA.
24
DISCUSSION...
Energy associated with the shortwave aloft will shift east
overnight, with rain coming to an end through the evening as drier
air moves into the area. A broad trough will remain over the
region through early in the week as a series of shortwaves dig
acrs the southern plains and into the lower MS Valley, reinforcing
the dry air in place as flow aloft trends northwesterly. At the
sfc, high pres will continue to build southward over the region,
with gusty northerly winds tonight into Sunday ushering in much
colder air. Despite drier air filtering into the region, low
level wrap around moisture will cause clouds to linger through
much of Sunday with clearing expected late.
Brisk winds and chilly conditions are expected Sunday with daytime
temperatures struggling to reach 50 degrees. Winds will diminish
by Sunday night as the sfc high settles over the region. Dry and
cool conditions are expected through Tuesday. Overnight lows Monday
and Tuesday mornings will be around 30 north to middle and upper
30s south, with the coldest temperatures expected Tuesday morning
when radiational conditions will be most efficient. A light
freeze will be possible over portions of central Louisiana Monday
morning, and for areas along and north of a line from Kountze to
Opelousas Tuesday morning. Meanwhile, expect aftn temperatures in
the 50s both days, which is 5-10 degrees below normal.
Conditions will begin to transition on Tuesday night into
Wednesday as the sfc high moves east and the next shortwave over
the SW begins to approach the area. This will result in a
moderation of temperatures as well as increasing moisture over the
area. Low rain chcs will return on Wednesday as the weakening
shortwave crosses the area.
Behind this disturbance, a deeper upper level cyclone will cross
the Rockies and emerge over the southern plains by Thursday. Model
solutions diverge regarding the placement of the upper low and
the timing of the sfc front as it moves into the region. The
general consensus shows an increasingly amplified system
developing over the southern and central CONUS, with the GFS
faster and further east than the ECMWF and the Canadian. Followed
a blended approach again today, utilizing the SuperBlend, while
weighting toward the ECMWF which essentially "splits the
difference" between the GFS and Canadian. Based on this scenario,
shower chcs will increase Wednesday night into Thursday as the
front moves into the area. There is the possibility that shear
and/or instability could be sufficient for a few tstms on
Thursday, but given the uncertainties among the models, opted to
leave thunder out of grids at this time. The best rain chcs are
expected Thursday into Thursday night, with rain ending from west
to east on Friday once the front moves through. Dry and cool
conditions are expected for the end of the week.
24
MARINE...
Small Craft Advisory conditions will persist over the coastal
waters through Sunday, as cold high pres builds south bringing
gusty northwesterly winds to the northwest Gulf. Patchy light rain
will persist this evening, ending from west to east overnight as
drier air moves into the region. Northerly winds will gradually
diminish late Sunday, with light to moderate offshore flow
continuing through Tuesday as high pres settles over the area.
Winds will transition more southeasterly by Wednesday as sfc high
pres moves east of the region.
24
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 38 46 32 54 / 20 0 0 0
LCH 42 51 36 56 / 10 0 0 0
LFT 42 48 35 54 / 10 0 0 0
BPT 42 51 37 56 / 10 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 6 PM CST Sunday for GMZ470-472-475.
Small Craft Exercise Caution through late tonight for GMZ430-432.
Small Craft Advisory until noon CST Sunday for GMZ450-452-455.
Small Craft Exercise Caution Sunday afternoon for GMZ450-452-455.
Small Craft Exercise Caution through Sunday morning for GMZ435.
&&Hazardous weather outlook, Dec 8, 4:17 PM CST, 4 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 417 PM CST Sat Dec 8 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 092230- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 417 PM CST Sat Dec 8 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Tonight Patchy light rain can be expected across central and south central Louisiana late this afternoon into early this evening, but no hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Colder air will spread over the region the next several days. A light freeze will be possible over portions of central Louisiana Monday morning, and for areas along and north of a line from Kountze to Opelousas Tuesday morning. Showers and possibly a few thunderstorms will develop across the area Wednesday night into Thursday as a strong low pressure system moves through the area. At this time, no severe weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-092230- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 417 PM CST Sat Dec 8 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Tonight Strong offshore flow will continue overnight along with rough seas. Small Craft Advisories remain in effect for the coastal waters with Exercise Caution for the lakes and bay. .DAYS TWO THROUGH SEVEN...Sunday through Friday Small Craft Advisories will persist into Sunday morning, then for the outer waters during the afternoon, as northerly winds gradually diminish through the day. Another front will move through the region Thursday into Friday. Scattered showers and possibly a few thunderstorms can be expected as the front moves through. Winds will shift westerly then northwesterly behind the front and strengthen with Small Craft Advisory conditions possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 24
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 9:03 AM CST | Low Water Advisory | LCH | 4 hr | |
| Dec 9, 4:01 PM CST | Small Craft Advisory | LCH | 8 hr |
Nearby
River Flood Warnings in Louisiana, 2018River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.